Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blood Sugar out of control
Jan 14, 2005

Dear Doc, I have been on sustiva and combivir for 3 years now.I am also type 2 diabetic and been on metoformin for years prob about 6. I noticed a few months ago that my blood sugar was always between 200 and 300 everytime i tested my self so i asked my hiv doc about it and he said my hiv meds where effecting it,so i went to my diabetes doc and told him we needed to adjust my meds.he adjusted it from 500mg twice a day to 1000 mg twice a day.i have been takeing the 1000 mg of metofofmin twice a day now for a week and still my sugar is between 200 and 300.has not been under 200 in months.suldn't my increase in metoformin have started lowering it already or does it take awhile? please answer i dont know what to do next.

Response from Dr. Young

Thanks for your post.

It's not clear to me what extent your HIV medications are causing alterations in your sugar levels, though the possibility of drug-related increases is possible.

It is important, either way to get improved sugar control. I would have expected some improvements in your levels following the increase in your metformin. The fact that you're still not at target glucose levels is disturbing and deserves follow up by your doctor.

Good luck, BY



Previous
Illness & possibility of resistance during initail phase of treatment.
Next
yuck

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement